Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 765, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 9, 2017, 9:06 PM CDT for Garfield County, Noble County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 9:06 PM CDT (02:06 UTC)
- Expired
- Aug 9, 2017, 9:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Garfield County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 93 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
711
WUUS54 KOUN 100206
SVROUN
OKC047-103-100245-
/O.NEW.KOUN.SV.W.0765.170810T0206Z-170810T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
906 PM CDT WED AUG 9 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Noble County in northern Oklahoma...
East central Garfield County in northern Oklahoma...
* Until 945 PM CDT
* At 906 PM CDT, a severe thunderstorm was located 8 miles north of
Lucien, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Perry, Garber and Lucien.
This includes Interstate 35 between mile markers 181 and 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3626 9704 3624 9712 3625 9714 3624 9714
3619 9737 3646 9763 3651 9744
TIME...MOT...LOC 0206Z 311DEG 21KT 3639 9742
HAIL...0.88IN
WIND...60MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:12 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 9, 8:12 PM CDT, 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 812 PM CDT Wed Aug 9 2017 .UPDATE... Area of showers/storms in N OK and S KS is expected to continue to move SE across portions of the area this evening. Increased PoPs to account for this activity. A few of the storms in N OK could be strong to severe. && .PREV DISCUSSION... /issued 634 PM CDT Wed Aug 9 2017/ AVIATION... 0Z TAFs - Several rounds of scattered showers/storms are possible across portions of the area during this TAF period with the highest chances in northern Oklahoma. Chances are currently too low at some sites for mention in TAF. Gusty winds and heavy rain will be possible with the storms. PREV DISCUSSION... /issued 347 PM CDT Wed Aug 9 2017/ DISCUSSION... Thunderstorms persist over northern Oklahoma and will continue into the early evening. This is the first of what may be at least two waves of storms. HRRR suggests the possibility of another round of storms moving into northwest Oklahoma this evening, although other models aren't as aggressive with this. Then there is a higher chance of storms in the morning hours with storms moving in from Colorado and/or western Kansas. An even higher chance of storms returns late tomorrow afternoon or tomorrow evening as a storm complex is expected to develop in southern Kansas or near the Oklahoma border and moving south/southeast through the area with the highest precipitation chances northeast. With the surface boundary lurking north of the area, west- northwest flow aloft, and various shortwaves moving into the upper Midwest and central Plains, it looks like we will be in a pattern of multiple rounds of convection over the next few days with storm complexes moving into Oklahoma from the north. It is still tricky to determine specific geography too far in advance, but we do appear to be in a wet pattern, especially by August standards. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 92 72 88 / 30 20 60 50 Hobart OK 71 96 74 94 / 20 20 40 30 Wichita Falls TX 71 97 76 98 / 10 10 20 20 Gage OK 67 92 68 85 / 40 30 70 30 Ponca City OK 69 88 70 85 / 70 30 70 40 Durant OK 70 92 75 93 / 10 10 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/25
Hazardous weather outlook, Aug 9, 7:48 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 748 PM CDT Wed Aug 9 2017 OKZ004>048-050>052-TXZ083>090-110100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 748 PM CDT Wed Aug 9 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Heavy rain/flooding... Showers and thunderstorms may produce locally heavy rainfall and flooding tonight, mainly across northern Oklahoma. .Thunderstorms... Scattered thunderstorms will remain possible across portions of northern and central Oklahoma tonight. A few of the storms, mainly in northern Oklahoma, this evening could become strong to severe with hail up to the size of half dollars and wind gusts to 60 mph possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Heavy Rain/Flooding... Thunderstorms may produce heavy rainfall across the area Thursday through early next week. Several inches of rainfall may occur across parts of Oklahoma which may result in flooding. .Thunderstorms... Thunderstorms will be possible each day. A few strong to severe thunderstorms with damaging winds will be possible at times, especially Thursday night across northern Oklahoma, but widespread significant severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 9, 7:37 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
737 PM CDT WED AUG 9 2017
OKZ010-100100-
Woodward OK-
737 PM CDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR west central Woodward County
Until 800 PM CDT...
AT 735 PM CDT, a strong thunderstorm was located 6 miles northwest of
Woodward, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Woodward.
LAT...LON 3646 9920 3634 9935 3652 9956 3660 9949
3660 9938
TIME...MOT...LOC 0035Z 308DEG 24KT 3651 9946
WRSpecial weather statement, Aug 9, 7:57 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 757 PM CDT WED AUG 9 2017 OKZ007-008-012-013-100130- Garfield OK-Kay OK-Grant OK-Noble OK- 757 PM CDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield... southwestern Kay...southeastern Grant and northwestern Noble Counties Until 830 PM CDT... AT 756 PM CDT, a strong thunderstorm was located 6 miles west of Lamont, moving southeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Lamont and Hunter. This includes Interstate 35 between mile markers 207 and 208. LAT...LON 3664 9780 3677 9765 3658 9730 3650 9765 TIME...MOT...LOC 0056Z 311DEG 21KT 3666 9766 WR
Special weather statement, Aug 9, 7:58 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
758 PM CDT WED AUG 9 2017
OKZ007-100130-
Grant OK-
758 PM CDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grant County Until
830 PM CDT...
AT 756 PM CDT, a strong thunderstorm was located 6 miles north of
Wakita, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Medford, Wakita and Renfrow.
LAT...LON 3690 9753 3678 9782 3695 9800 3700 9797
3700 9773
TIME...MOT...LOC 0056Z 309DEG 20KT 3697 9789
WRSpecial weather statement, Aug 9, 8:29 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 829 PM CDT WED AUG 9 2017 OKZ006-007-012-100200- Garfield OK-Alfalfa OK-Grant OK- 829 PM CDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield...east central Alfalfa and southwestern Grant Counties Until 900 PM CDT... AT 827 PM CDT, a strong thunderstorm was located 4 miles east of Great Salt Plains Lake, moving southeast at 40 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Jet, Nash and Great Salt Plains Lake. LAT...LON 3671 9825 3685 9811 3660 9777 3657 9816 TIME...MOT...LOC 0127Z 309DEG 35KT 3674 9811 WR
Special weather statement, Aug 9, 8:35 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
835 PM CDT WED AUG 9 2017
OKZ006-100200-
Alfalfa OK-
835 PM CDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Alfalfa County Until 900
PM CDT...
AT 833 PM CDT, a strong thunderstorm was located near Kiowa, moving
southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Burlington, Amorita, Byron and Driftwood.
LAT...LON 3700 9822 3687 9812 3680 9840 3694 9854
3700 9854
TIME...MOT...LOC 0133Z 310DEG 23KT 3700 9844
WRSpecial weather statement, Aug 9, 9:03 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 903 PM CDT WED AUG 9 2017 OKZ007-008-100245- Kay OK-Grant OK- 903 PM CDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kay and southeastern Grant Counties Until 945 PM CDT... AT 902 PM CDT, a strong thunderstorm was located 4 miles southeast of Medford, moving southeast at 25 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Medford and Lamont. This includes Interstate 35 near mile marker 210. LAT...LON 3689 9766 3662 9734 3659 9766 3675 9780 TIME...MOT...LOC 0202Z 311DEG 21KT 3677 9766 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:37 PM CDT | Special Weather Statement | OUN | Woodward | 23 min |
| Aug 9, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 35 min |
| Aug 9, 7:57 PM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Aug 9, 7:58 PM CDT | Special Weather Statement | OUN | Grant | 32 min |
| Aug 9, 8:29 PM CDT | Special Weather Statement | OUN | Grant | 31 min |
| Aug 9, 8:35 PM CDT | Special Weather Statement | OUN | Alfalfa | 25 min |
| Aug 9, 9:03 PM CDT | Special Weather Statement | OUN | Grant | 42 min |
| Aug 9, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 52 min |
| Aug 9, 9:49 PM CDT | Special Weather Statement | OUN | Garfield | 26 min |
| Aug 9, 10:07 PM CDT | Special Weather Statement | OUN | Major | 23 min |
| Aug 9, 10:40 PM CDT | Special Weather Statement | OUN | Kingfisher | 35 min |
| Aug 9, 11:04 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| Aug 9, 11:25 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Aug 9, 11:59 PM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| Aug 10, 2:29 AM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 10, 3:18 AM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Aug 10, 3:31 AM CDT | Flash Flood Warning | OUN | Caddo, Grady | 3 hr |
| Aug 10, 4:31 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Stephens | 3 hr |
| Aug 10, 1:15 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Aug 10, 1:44 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Aug 10, 2:17 PM CDT | Special Weather Statement | OUN | Harper, Woods, Woodward | 28 min |
| Aug 10, 2:44 PM CDT | Special Weather Statement | OUN | Woods | 31 min |
| Aug 10, 2:45 PM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Aug 10, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 47 min |
| Aug 10, 3:15 PM CDT | Special Weather Statement | OUN | Major | 30 min |
| Aug 10, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 49 min |
| Aug 10, 3:29 PM CDT | Special Weather Statement | OUN | Kingfisher | 31 min |
| Aug 10, 3:55 PM CDT | Special Weather Statement | OUN | Grady | 35 min |
| Aug 10, 3:56 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Aug 10, 3:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Kingfisher, Major | 46 min |
| Aug 10, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 42 min |
| Aug 10, 4:11 PM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| Aug 10, 4:19 PM CDT | Special Weather Statement | OUN | Comanche | 26 min |
| Aug 10, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 48 min |
| Aug 10, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 41 min |
| Aug 10, 4:46 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Aug 10, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 47 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 49 min |
| Aug 10, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 46 min |
| Aug 10, 5:49 PM CDT | Special Weather Statement | OUN | Jefferson | 26 min |
| Aug 10, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady, McClain | 40 min |
| Aug 10, 6:04 PM CDT | Special Weather Statement | OUN | Oklahoma | 26 min |
| Aug 10, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 41 min |
| Aug 10, 6:24 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Aug 10, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 44 min |
| Aug 10, 6:43 PM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Aug 10, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.